You may want to look at Vasovagal syncope Because of the redness and pooling when you are upright. I recently had a consult with an electrophysiologist, which is a cardiologist that specializes in dysautonomia, and he observed me standing for about 10 minutes. I wanted to sit; it was very difficult. He could see my hands turning red and the veins started to distend after 10 minutes. And that was nothing! If he could see what happens when I get crazy veins-OMG! REALLY crazy. He believes that I have Vasovagal Syncope but that I have just found coping mechanisms so that I do not pass out. I still have to go for testing. AND, the reason he is taking me seriously is because I have EDS.
Yes, I have some features of CREST. No problems swallowing, but if I touch my esophagus in the middle where the collarbones meet…OMG! So much pain just from a very light touch. I have always wondered what that was about. Thanks-I will look into the dermatomyositis. I think I remember reading something about it, but I haven’t had the time to dig right in.
There is no obvious family history of EDS and my family, however, I do believe that my mother has it. She just never had any complications. She never developed pots and she was always able to function just fine. But she did always have hives from eating certain foods and she did have a little bit of vein distention, but nothing like mine.
Did a stressful event bring on your symptoms suddenly? My pots came on very suddenly after a severely stressful event. And then about a decade later, I became completely unable to function because of the vein distention. This also came on suddenly and it was because I was taking Dexedrine, for a sleeping disorder. Dexedrine is speed! I also believe there are other types of EDS out there that they are unaware of. I say this because I Developed the stretchy skin and the crazy veins after taking Dexedrine. Yet I have the typical EDS scarring, from some childhood injuries. And there are people out there that are EDSish, but do not have the stretchy skin. I believe medication can alter genes and cause EDS, especially if there is already something there underlying. Dr. Diana believes that the virus caused her problems, but I believe it could have been the medication she took for the virus – I just haven’t had a chance to chat with her about it yet.
Turkey neck LOL! I have that a little bit too, and it’s funny because I am so thin. Looks like I used to be fat and nothing could be further from the truth. I have always been thin. I am not in the UK, I am in Canada.